advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Amsterdam, The Netherlands:

After three years of having an A1c of around 8.7 my doctor, although I think a bit late, decided to enhance my oral medication from Amaryl to three 5mg/500mg Glucovance and one Actos, 30 mg. Now, after two month of taking this dosage my A1c has lowered a bit to 8.3 and now my doctor is suggesting that I should start using insulin, stating that "these figures will not become any lower." As a layman, I have the impression that this opinion may be a little premature. So, should not I wait some more time and go on with the oral medication? And I wonder, which A1c would be reasonable to stay on without the help of insulin treatment?

Answer:

An A1c of 8.3 is still high and indicates that you need additional measures to improve your glucose control. I would seek another opinion if you are not satisfied and still, you may need to consider insulin.

According to the AACE (American Association of Clinical Endocrinologists) and the Endocrine Society, an A1C of 6.0-6.5 is acceptable. Anything higher requires additional measures, whether insulin, combination therapy with oral agents or intensive therapy. I would speak with your physician and express your concerns.

ABS

DTQ-20040625155743
Original posting 30 Jun 2004
Posted to A1c, Glycohemoglobin, HgbA1c and Type 2

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.